MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS
Model Number 420110-12
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the precise bipolar forceps instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.The instrument was found to have a broken grip cable at the distal idler pulley.The distal idler pulley spun freely and did not exhibit any damage.The root cause is attributed to a component failure.Additional observation not reported was the instrument was found to have various scratch marks with light material removed on the main tube.The scratch marks were 0.087¿ - 0.157 in length and were not aligned with the tube axis.The root cause is typically attributed to mishandling / misuse.A review of the instrument log for the precise bipolar forceps instrument (pn# 420110-12 / lot# n10201207-451) associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2021 on system (b)(4) for approximately 1 minute 39 seconds.The alleged event occurred on the 10th use of the instrument with no lives remaining.A review of the site's complaint history does not reveal any related or duplicate complaints involving this product and/or this event.This complaint is being reported due to the following conclusion: failure analysis acknowledges material was missing from a portion of the device that enters the patient.Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient and no report of fragments falling into the patient, the reported failure mode could likely cause or contribute to an adverse event if the fragment(s) did fall into the patient.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy surgical procedure, the precise bipolar forceps was found to have a torn cable.A backup instrument of the same kind was used to complete the procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) has performed follow-up to request additional information related to the reported event.However, as of the date of this report, no further details have been received.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PRECISE BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13706756
Report Number2955842-2022-10547
Device Sequence Number17475855
Product Code NAY
UDI-Device Identifier00886874111352
UDI-Public(01)00886874111352(10)N10201207
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420110-12
Device Catalogue Number420110
Device Lot NumberN10201207 451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Initial Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale